MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM POLYAXIAL WIDE LAG SCREW 5.5 9 X 70MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM POLYAXIAL WIDE LAG SCREW 5.5 9 X 70MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179704970
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on (b)(6) 2023, during a posterior spinal fusion (ilium) for the spinal trauma the rod was installed to the screw, and the final locking of the set screw was performed.When the surgeon tried to remove the set screw for adjustment of rod position, the surgeon felt spinning idle, and the set screw could not be removed from the screw head.Although the set screw was eventually removed, and was found broken.All the fragments were removed.It was found that the screw head threads were also broken, and were replaced with a new set of screw.No further information is available.This report is for one (1) viper system polyaxial wide lag screw 5.5 9 x 70mm.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the receiving inspection (ri) for exp 5.5 ti sai poly 9x70mm was conducted identifying that lot number tbkhn released in one batch.Batch1: lot qty of (b)(4) units were released on 13 jun 2015 with no discrepancies.Supplier: tomz corp.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the viper ti sai poly 9x70mm was found the threads stripped.The allegation of broken cannot be confirmed.A dimensional inspection for the viper ti sai poly 9x70mm was unable to be performed as it is not applicable to the complaint condition.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the viper ti sai poly 9x70mm would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM POLYAXIAL WIDE LAG SCREW 5.5 9 X 70MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen D-785-73
GM   D-78573
6103142063
MDR Report Key16495360
Report Number1526439-2023-00420
Device Sequence Number6239586
Product Code NKB
UDI-Device Identifier10705034265827
UDI-Public(01)10705034265827
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179704970
Device Catalogue Number179704970
Device Lot NumberTBKHN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/16/2023
04/19/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date03/30/2023
05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS SINGLE INNER SETSCW; UNKNOWN RODS
Patient SexUnknown